Hi my oh is starting sinimet tomorrow after being on requip xl for 5 months and has had severe side effects joint pain muscle pain cramps never had them until going on requip xl has any one got any advice when's best to take sinimet he's on 12.5 mg/50mg 3 x daily any side effects to look out for he has had a horrible 5 months I hope he is better with sinimet .
Most common side effect is nausea (I never had it), that's why it sometimes says "take with food" on the box. "Food" in this context does not mean a meal, just a biscuit will do. Drink a glassful of water with it to send it on its way. Ideally take it on an empty stomach. Levodopa (the main ingredient) is an amino acid and competes with others in the absorption process. Too much food, and especiallt protein would delay absorption or even not be taken up at all. Some people are more sensitive to this than others. Generally there are fewer side effects of Sinemet (or other levodopa products) than with the dopamine agonists, like Requip . Sinemet also will be better at dealing with the Parkinson symptoms too.I take my first dose when I get up in the morning. Divide the other two portions equally over the day, for instance at --- 8------14-----20-- or ---8---13 ---18.- Take half an hour before meals and/or at least 1,5 hours after meals ..In the beginiing it is a bit of experimenting with the timings to see what suits you best.
Started Sinemet 2 days ago having just been DX.
Any ideas as to when it takes effect?
At present 3 x a day to increase to 2 tablets 3x a day after 2 weeks.
Hope all goes ok Geordie will keep you informed how my oh is going hope all goes ok for you .
Geordie, you might find that 3 x a day one tablet does the trick and you might not have to increase the dose .Several people on this forum have done all right on the lower dose for a while. I found it took about a week to two weeks to feel some benefit and over the following weeks its beneficial effect seemed to increase for a while. I found my symptoms were alleviated sufficiently to stay on the lower dose for about two years.
sinemet normally last for 4hr periods so 8, 12, 4, 8pm .you can also get slow release to help you through the night 12hr periods !
BUT IF THREE WORKS THATS GOOD ! 8, 2, 8PM
NORMALLY TAKE ABOUT HALF HOUR TO KICK IN SORRY ABOUT SO MANY POST ! ALSO MAKE SURE ON YOUR PRESCRIPTION YOU GET SINEMET PLUS, NOT CO-CAREDOPA GENERIC VERSION STICK TO ONE VERSION .
Everyone is different and some people can tolerate what others cant both myself and my mother have parkinsons my mother takes Sinemet with no problems at all , i had to come off sinemet has i sufferred with nausea and vomiting i switched to Madopar and never felt better , best advicei ever had was from my gp and that was to start domperidone a few days before i started the Madopar to give the domperidone time to get into your system , i took domperidone for a few weeks whilst i was going up on my Madopar doses then gradually cut out the domperidone over a couple of weeks worked for me i do not take any anti sickness tablets now ,
Pleased it has been successful for you
I started Sinemet recently and my neurologist told me to take an anti vomiting tablet half hour before taking the Sinemet, works fine for me. No nausea;)
Sinemet works fantastic, i am defrosting...lol
Hi Maria how long did it take for your sinimet to make any difference , my oh has been taking it for 3 days he is also coming off requip after having bad side effects x
Good to hear
When did you start and what dosage?
I started last Thursday and keen to feel some effect.
Pleased it worked for you
How long does it take sinimet to get in your system my oh starts to take 2 tablets from sat them 3 the next week when will he feel any benefit x
Hope so too.
Interested as to how he gets on with it.
How are you feeling Geordie have you noticed any difference yet
I don't want to alarm anyone, but I believe recent guidelines suggest that domperidone should only be given for a very short period of time due to a slight teensy-weensy problem called 'sudden death'.
note the last sentence
If I was taking domperidone regularly I would want to check with my physician that they were aware of this.
Not everyone gets nausea and severity might vary. I suppose Domperidone should only be prescribed if the nausea persists and/or is severe, not routinely. I seem to remember it was never approved by the FDA in the USA.
Is it common when starting senimet my husband feels sleepy when he takes the tablet is that a common side effect will it wear off when it's in his system any one had this experience or any advice to over come this issue x